Here's my question as much as I can get out: I've been on a morphine pain pump since Oct '07. This past Tuesday I had the morphine withdrawn and replaced with fentynal. I was told I had residue morhphine left in my tubbing and it would take until Saturday (this past Sat) for it to be out. I was told I would go through withdraw from the morphine. Well, withdrawing started Friday. I began having stomach cramps, diarrhea, irritability. I fell asleep at
8:30. I was awaken with severe leg cramps, jitteriness, shakiness, nausea and extreme exhaustion. I was basically comotose on Saturday. I woke up Sunday just as bad but now this time I was having intense shakiness, creepy, crawly feelings.
I was able to get some food down today and so far no pain. However, the creepy, tingling, not myself feelings is still going on. I'm wondering when the withdraw stops? When do I feel normal again?
Also, I'm scheduled for radio frequency nerve ablation with no deation. Is this normal? I am scared to death to do it unmedicated.
Any advice? My ativan is kicking in and I'm feeling sleepy.
I am very familiar with that creepy crawly feeling, the only thing that helped me through that was soaking in a tub as hot as I could stand it and submurge my neck and shoulders and stay there as long as I could, it does go away in a day or two, a spouse or someone massaging the area that feels that way also helps, so does a tens unit. (not to be used on the neck)
I just went through withdrawal from Fentanyl and it's supposed to be the easiest, it is out of your system in a day or 2 and the withdrawal symptoms are gone about 4-5 days after that. So I think your going though the worst of everything right now, just look forward and know in a week it'll be gone.
I had the Radio Frequency Nerve ablation recently an although I had an IV, nobody used it. It's not really painful, it's more of a very uncomfortable feeling. Going through withdrawal at the same time, you might want to consider asking them if they can give you something too help you relax.
You have to be awake to tell them what you feel. Which is mostly a buzzing feeling from the stimulator they use to get the right nerve.
My Doctor does NOT believe in Local Anesthesia, he says it's a waste of time, but you can pretty much count on them numbing the area.
I hope this helped, The best of Luck to You!
did benadryl help you sleep it off? How long did it take for you to feel normal again? I've been sleeping for 3 days straight now. is this normal? i feel anxious, jittery. I don't want my kids to be around me. I hate this feeling and don't want to ever go through it again.
I can tell you that withdrawal from narcotic medication can be very bad. It feels like you really just want to die. I'm surprised your doc did not give you anything additional for the withdrawal. I do know that benadryl can help along with clonidine(presription). I would also suggest a good multivitamin and b12 subligual pill(it goes under your tongue). You can get these at most health stores or GNC. I know you probably do not even want to go out of the house or even get out of bed so have someone else go get these. I also believe that taking HOT baths or showers as many times as possible helps too. Good luck and let us know how you are doing. When does the fentanyl actually kick in?
Thanks for the reply. My doctor gave me one to two 15mg of morphine 3x a day. I started taking that on Friday (morphine was dumped on Tuesday and was told the change over would take place in 99 hours). Friday night, Saturday morning was the worst day of this whole thing. Right now I am feeling very, very jittery. If I could get rid of this then I would probably feel fine.
I wish there was some miracle drug to give those of us who have no choice to wean off these horrible drugs. I felt nauseous, irritable, had leg cramps, stomach pain, creepy, crawling feeling, exhaustion, just not myself. I haven't eaten since Friday. I haven't ventured out of my bed until today. I find when I walk I tremble and can't walk in a straight line.
Supposedly the fentynal was to kick in on Saturday evening. I'm not having pain so I guess it has. Now if I could jus be myself again. I know...one day at a time...right?
Luckily my husband is supportive.
I think I have B12 here and a multivitamin. I'm going to find those, take an ativan, get a big jug of water and get in the tub! My house is quiet, the sun is shining, the birds are chirping and I can do this. BTW, I just talked with my therapist and she said that some of her younger patients who have gone through detox have found that drinking a ton of water helps to flush the system. Maybe I'll give that a try as well!
Thank you for the support you have given me over the last few days. I hope I can do the same in the future.
Being so new to the board I am not aware of your situation or pain control. In my post about withdrawing from morphine you mentioned you would not go for the pump because of withdrawing frm meds. I'm curious as to why? Yes, I have had a horrible time the last few days and I still don't feel like myself, however, the pump has been a true blessing to me. It has allowed me to get up and do things I haven't done in years. Getting the medications worked out is the hardest part.
The doctor I started with seemed great at first. She was compassionate, was willing to listen to me. It seemed like I had a good fit. After a few months I realized that she wasn't going to help me the way I needed help. I went on a quest to find a new doctor only to be told it was near impossible to switch once a pump was implanted. I started asking around and finally found a doctor who would take me on. It took 1.5 months and numerous phone calls but I got in! This doctor is 1.5 hours away from me. I'm telling you this because I feel my first doctor is to blame for me having to go through withdraw. If she had listed to me, my husband and my family doctor then I probably wouldn't be in this situation.
Cindy I have a friend who is going through the same thing with the pump. He had a hard time finding a Dr. who would refill his pump.. His old Dr. moved away and these other Dr.'s wouldn't fill them for some reason.. I was aked to go with the pump but decided to try the spinalcord stimulator instead.. And it has helped me with pain where I could do more than before . I just don't like the idea of Morphine being pumped into my body.. I have said maybe 10 years down the road if my pain becomes worse I might give it a go.
Sure hope things get turned around for you and you feel as human as can be.
Water is a great idea, I don't know why I didn't mention it in my post, SORRY
When I was going through withdrawal I craved water, thats all I drank and my withdrawal was alot shorter than I had expected. I kept refilling my water bottles and kept them in in the fridge (they had to be ice cold for me, for the hot flashes I got), I took one to bed with me too and when I woke up in the middle of the night dying of thirst it was there. I took one in the car with me everywhere. I am thrilled you talked to your therapist and she told you that. I'm sorry I didn't .
You may want to get some over the counter nausea medication or motion sickness medication like dramamine or even try those bracelets that are supposed to help with nausea although they didn't help me much. Your doc could always prescribe an anti-nausea medication like phenergan which would definitely help immensly.
Just thought I'd give a quick update: I am on day 8 or so weaning off of the morphine. I haven't had any rapid acting morphine since Wednesday. My anxiety, feeling strange symptoms stopped around Wednesday night. I still can't eat. Anything I eat goes right through me. Today I am dressed, I've had breakfast (althought that was a mistake) and I'm considering getting out of the house! Wahoo....the worst is definately behind me. I am having trouble with tachycardia but guess it will go away once all the morphine is gone.
I hope and pray I NEVER have to go through that again!! My pastor has been wonderful to me. I've talked to him the last 2 days and have done nothing but cry, What you guys don't know is that my very dear mother-in-law passed away last month and I am having a horrible time dealing with her loss. The morphine withdraw has made it much, much worse.
Thank you for the support I have received here in my time of need. I hope to help others on their journey.
Wow you are going through alot and my heart goes out to you. Haven't they started the fentanyl in the pump by now? I know one thing when I was going through withdrawal I had several boxes of Immodium on hand and was taking 8-10 per day. It helps immensly. I do know what you are going through with losing your mother-in-law because the same thing happened to me in the summer of 2000 and I just about ended up in the mental hospital again due to the extreme amount of distress and dispair. Try to rely on as many people as possible for support.
Thanks so much for all the support and understanding you have given me. It amazes me that you "understand"! I guess I never thought of immodium. I have been taking bentyl but it really isn't doing much. I feel like my stomach is in a constant grumble. I'll give it a try!
My fentanyl should have kicked in last Saturday evening. I'm now wondering if that is what is causing my stomach problems?! Maybe it is a reaction. I'll have to look it up.
Support: I have been reaching out as much as I possibly can. Talking about it helps but I still cry myself to sleep knowing she is gone. I am blessed to have a wonderful church, pastor, husband and kids. I have 4 boys and they are so afraid to talk to me about "nana" becasue they don't want me to cry. I hate that I'm not the strong one.
Anyway, thank you again! I'm sorry about your mother-in-law too. I think it's neat that there are people in this world who actually DO love and adore their MIL'S.